Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Growth properties of $ p$th means of potentials in the unit ball


Author: S. J. Gardiner
Journal: Proc. Amer. Math. Soc. 103 (1988), 861-869
MSC: Primary 31B25
DOI: https://doi.org/10.1090/S0002-9939-1988-0947671-3
MathSciNet review: 947671
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ v$ be a potential in the unit ball of $ {{\mathbf{R}}^n}$, and $ {\mathcal{M}_p}(v;r)$ be its $ p$th order mean over the sphere of radius $ r$ centred at the origin. It is shown that, as $ r \to 1 - $, the function $ f(r) = {(1 - r)^{(n - 1)(1 - 1/p)}}{\mathcal{M}_p}(v;r)$ has limit 0 when $ 1 \leq p{\text{ < }}(n - 1)/(n - 2)$, and has lower limit 0 when $ n \geq 3$ and $ (n - 1)/(n - 2) \leq p{\text{ < }}(n - 1)/(n - 3)$. This extends a result of Stoll, who showed that, when $ n = 2$ and $ p = + \infty ,\lim {\inf _{r \to 1 - }}f(r) = 0$. Examples are given to show that the theorems presented are best possible.


References [Enhancements On Off] (What's this?)

  • [1] M. Heins, The minimum modulus of a bounded analytic functions, Duke Math. J. 14 (1947), 179-215. MR 0020639 (8:575e)
  • [2] W. Nestlerode and M. Stoll, Radial limits of $ n$-subharmonic functions in the polydisc, Trans. Amer. Math. Soc. 279 (1983), 691-703. MR 709577 (85h:32002)
  • [3] J. H. Shapiro and A. L. Shields, Unusual topological properties of the Nevanlinna class, Amer. J. Math. 97 (1976), 915-936. MR 0390227 (52:11053)
  • [4] M. Stoll, Boundary limits of subharmonic functions in the disc, Proc. Amer. Math. Soc. 93 (1985), 567-568. MR 774024 (86h:31004)
  • [5] -, Boundary limits of Green potentials in the unit disc, Arch. Math. 44 (1985), 451-455. MR 792369 (86g:31003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31B25

Retrieve articles in all journals with MSC: 31B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947671-3
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society